Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 15, NWS Goodland, KS

May 21, 200813 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at May 21, 2008, 5:01 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado. It took effect at May 22, 2008, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 21, 2008, 5:01 PM CDT (22:01 UTC)
In effect from
May 22, 2008, 7:00 AM CDT
Expired
May 22, 2008, 7:00 PM CDT
In force
12 hr
Issued by
NWS Goodland, KS

Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1951 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 212201
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
401 PM MDT WED MAY 21 2008

...VERY WINDY CONDITIONS TO AFFECT THE AREA THROUGH EARLY THIS 
EVENING AND AGAIN ON THURSDAY...

.SURFACE LOW PRESSURE WILL REMAIN OVER EASTERN COLORADO THROUGH
THURSDAY. THIS WILL KEEP A TIGHT PRESSURE GRADIENT OVER THE AREA
THIS EVENING. THE SOUTHERLY WINDS ARE EXPECTED TO INCREASE AGAIN
ON THURSDAY...AND WILL BE EVEN STRONGER. 

COZ090>092-220615-
/O.NEW.KGLD.HW.W.0004.080522T1200Z-080523T0000Z/
/O.CON.KGLD.WI.Y.0014.000000T0000Z-080522T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
401 PM MDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
INTO EARLY THIS EVENING BEFORE DECREASING SLIGHTLY. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

VERY STRONG SOUTHERLY WINDS WILL DEVELOP ON THURSDAY. SUSTAINED
WINDS OF 35 TO 50 MPH WITH GUSTS TO AROUND 60 MPH WILL BE POSSIBLE
THROUGH THE DAY.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ001-013-014-027-028-041-042-220615-
/O.NEW.KGLD.WI.Y.0015.080522T1200Z-080523T0000Z/
/O.CON.KGLD.WI.Y.0014.000000T0000Z-080522T0200Z/
CHEYENNE KS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
401 PM MDT WED MAY 21 2008 /501 PM CDT WED MAY 21 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 6 PM MDT
/7 PM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 6 PM
MDT /7 PM CDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
8 PM MDT /9 PM CDT/ THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
INTO EARLY THIS EVENING BEFORE DECREASING SLIGHTLY. 

STRONG SOUTHERLY WINDS WILL ONCE AGAIN DEVELOP ON THURSDAY. SOUTH
WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH WILL BE POSSIBLE.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

KSZ002-003-015-029-NEZ079>081-220200-
/O.CON.KGLD.WI.Y.0014.000000T0000Z-080522T0200Z/
RAWLINS-DECATUR-SHERIDAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...HOXIE...QUINTER...
BENKELMAN...TRENTON...MCCOOK
401 PM MDT WED MAY 21 2008 /501 PM CDT WED MAY 21 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
INTO EARLY THIS EVENING BEFORE DECREASING SLIGHTLY. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

BULLER
4 follow-up statements
000 
WWUS73 KGLD 220216
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
816 PM MDT WED MAY 21 2008


COZ090>092-221000-
/O.EXP.KGLD.WI.Y.0014.000000T0000Z-080522T0200Z/
/O.CON.KGLD.HW.W.0004.080522T1200Z-080523T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
816 PM MDT WED MAY 21 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
THURSDAY...
...WIND ADVISORY HAS EXPIRED...

VERY STRONG SOUTHERLY WINDS WILL DEVELOP ON THURSDAY. SUSTAINED
SPEEDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL BE POSSIBLE
THROUGH THE DAY.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ001-013-014-027-028-041-042-221000-
/O.EXP.KGLD.WI.Y.0014.000000T0000Z-080522T0200Z/
/O.CON.KGLD.WI.Y.0015.080522T1200Z-080523T0000Z/
CHEYENNE KS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
816 PM MDT WED MAY 21 2008 /916 PM CDT WED MAY 21 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO
6 PM MDT /7 PM CDT/ THURSDAY...
...WIND ADVISORY HAS EXPIRED...

STRONG SOUTHERLY WINDS WILL DEVELOP AGAIN ON THURSDAY WITH
SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

KSZ002-003-015-029-NEZ079>081-220330-
/O.EXP.KGLD.WI.Y.0014.000000T0000Z-080522T0200Z/
RAWLINS-DECATUR-SHERIDAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...HOXIE...QUINTER...
BENKELMAN...TRENTON...MCCOOK
816 PM MDT WED MAY 21 2008 /916 PM CDT WED MAY 21 2008/

...WIND ADVISORY HAS EXPIRED...

SOUTHERLY WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...HOWEVER
SOUTHERLY WINDS AT 20 TO 25 MPH WILL REMAIN THROUGH THE NIGHT.

$$
000 
WWUS73 KGLD 221001
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
401 AM MDT THU MAY 22 2008

COZ090>092-221800-
/O.CON.KGLD.HW.W.0004.080522T1200Z-080523T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
401 AM MDT THU MAY 22 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

VERY STRONG SOUTH WINDS BETWEEN 35 AND 45 MPH WITH GUSTS AROUND 60
MPH WILL DEVELOP TODAY.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ001-013-014-027-028-041-042-221800-
/O.CON.KGLD.WI.Y.0015.080522T1200Z-080523T0000Z/
CHEYENNE KS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
401 AM MDT THU MAY 22 2008 /501 AM CDT THU MAY 22 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON...

STRONG SOUTH WINDS BETWEEN 30 AND 40 MPH WITH GUSTS NEAR 55 MPH
WILL DEVELOP AGAIN TODAY. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

LOCKHART
000 
WWUS73 KGLD 221414
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
814 AM MDT THU MAY 22 2008

COZ090-230000-
/O.CAN.KGLD.HW.W.0004.000000T0000Z-080523T0000Z/
/O.EXA.KGLD.WI.Y.0015.000000T0000Z-080523T0000Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
814 AM MDT THU MAY 22 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTHEAST WINDS WILL INCREASE TO 30 MPH WITH GUSTS UP TO 45 MPH THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

COZ091-092-230000-
/O.CON.KGLD.HW.W.0004.000000T0000Z-080523T0000Z/
KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS
814 AM MDT THU MAY 22 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SOUTHERLY WINDS WILL INCREASE TO 40 MPH WITH GUSTS UP TO 60 MPH
THIS AFTERNOON.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ002>004-015-016-029-NEZ079>081-230000-
/O.EXA.KGLD.WI.Y.0015.000000T0000Z-080523T0000Z/
RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE...
HILL CITY...QUINTER...BENKELMAN...TRENTON...MCCOOK
814 AM MDT THU MAY 22 2008 /914 AM CDT THU MAY 22 2008/

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON. 

SOUTHEAST WINDS WILL INCREASE TO 30 MPH WITH GUSTS UP TO 45 MPH THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

KSZ001-013-014-027-028-041-042-230000-
/O.CON.KGLD.WI.Y.0015.000000T0000Z-080523T0000Z/
CHEYENNE KS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
814 AM MDT THU MAY 22 2008 /914 AM CDT THU MAY 22 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON. 

SOUTHEAST WINDS WILL INCREASE TO 30 MPH WITH GUSTS UP TO 45 MPH THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
000 
WWUS73 KGLD 230009
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MDT THU MAY 22 2008

COZ091-092-230600-
/O.EXP.KGLD.HW.W.0004.000000T0000Z-080523T0000Z/
/O.NEW.KGLD.HW.W.0005.080523T0009Z-080523T0600Z/
KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS
609 PM MDT THU MAY 22 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE HIGH
WIND WARNING IS NO LONGER IN EFFECT. 

SOUTH WINDS OF 35 TO 50 MPH WILL CONTINUE ACROSS THE WARNING
AREA. GUSTS UP TO 70 MPH WILL BE POSSIBLE DURING THIS TIME. THESE
VERY STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST...ESPECIALLY
NEAR OPEN FIELDS AND IN LOCATIONS THAT HAVE NOT RECEIVED ANY RAIN
RECENTLY. AT TIMES...THE BLOWING DUST WILL REDUCE THE VISIBILITY
TO BELOW A MILE. IN FACT...THE VISIBILITY HAS BEEN REDUCED TO
BELOW A MILE AT TIMES IN THE BURLINGTON AREA. MOTORISTS IN THE
AREA...ESPECIALLY THOSE DRIVING ON INTERSTATE 70 SHOULD EXPECT TO
HAVE SUDDEN REDUCTIONS IN VISIBILITY.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ090-KSZ013-027-028-041-042-230600-
/O.EXP.KGLD.WI.Y.0015.000000T0000Z-080523T0000Z/
/O.NEW.KGLD.HW.W.0005.080523T0009Z-080523T0600Z/
YUMA-SHERMAN-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...GOODLAND...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
609 PM MDT THU MAY 22 2008 /709 PM CDT THU MAY 22 2008/

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTH WINDS OF 35 TO 50 MPH WILL CONTINUE TO SPREAD ACROSS THE
WARNING AREA. GUSTS UP TO 70 MPH WILL BE POSSIBLE DURING THIS
TIME. THESE VERY STRONG WINDS WILL CAUS AREAS OF BLOWING
DUST...ESPECIALLY NEAR OPEN FIELDS AND IN LOCATIONS THAT HAVE NOT
RECEIVED ANY RAIN RECENTLY. AT TIMES...THE BLOWING DUST WILL
REDUCE THE VISIBILITY TO BELOW A MILE. IN FACT...THE VISIBILITY
HAS BEEN REDUCED TO BELOW A MILE AT TIMES IN THE BURLINGTON AREA.
MOTORISTS IN THE AREA...ESPECIALLY THOSE DRIVING ON INTERSTATE 70
SHOULD EXPECT TO HAVE SUDDEN REDUCTIONS IN VISIBILITY.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ001>004-014>016-029-NEZ079>081-230115-
/O.EXP.KGLD.WI.Y.0015.000000T0000Z-080523T0000Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-GOVE-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...COLBY...HOXIE...HILL CITY...QUINTER...BENKELMAN...
TRENTON...MCCOOK
609 PM MDT THU MAY 22 2008 /709 PM CDT THU MAY 22 2008/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS ARE NO LONGER REACHING ADVISORY CRITERIA. THEREFORE THE
ADVISORY WAS ALLOWED TO EXPIRE.

$$

BULLER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at May 21, 3:28 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 21, 3:28 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
228 PM MDT WED MAY 21 2008

.DISCUSSION...
228 PM MDT WED MAY 21 2008

FORECAST PROBLEMS ARE NUMEROUS THROUGH THE SHORT TERM VERY WINDY
CONDITIONS AND SEVERE WEATHER AT THE TOP OF THE LIST. SATELLITE
CONTINUING TO SHOW THE AMPLIFICATION PROCESS WELL UNDERWAY FROM THE
CENTRAL PACIFIC INTO THE WESTERN ATLANTIC. THEREFORE EXPECT SLOW IF
ANY CHANGE IN THE FLOW PATTERN.

TONIGHT/THURSDAY...WILL LET CURRENT WIND ADVISORY GO UNTIL 02Z.
THUNDERSTORMS HAVE BEGUN TO FORM ALONG DRY LINE AND INCOMING
SHORTWAVE WILL GO WITH FAIRLY HIGH POPS AHEAD OF THIS. FOR THURSDAY
SETUP IS LOOKING THE SAME FOR STRONG TO SEVERE THUNDERSTORMS OVER THE
NORTHEAST HALF OF THE FORECAST AREA. USED THE ECMWF/NAM FOR DIVIDING
LINE BETWEEN VERY DRY AND MOIST AIR. TO THE WEST OF THIS LINE WILL
BE THE RED FLAG WARNING AND WIND HIGHLIGHTS. MODELS GIVING
CONSISTENT NUMBERS HIGH WIND WARNING CRITERIA IN COLORADO. WILL PUT
A HIGH END WIND ADVISORY JUST TO THE EAST OF THE AIR. BIG GRADIENT
ON TEMPERATURES FROM SOUTHWEST TO NORTHEAST.

THURSDAY NIGHT/FRIDAY...STRONG TO SEVERE THUNDERSTORMS TO CONTINUE
INTO THE EVENING. FRIDAY HAS A SIMILAR SETUP TO TODAY EXCEPT STORMS
MAY GET GOING A LITTLE FURTHER EAST THAN TODAY. WILL HIT POPS
ACCORDINGLY. ALSO GUIDANCE WOULD SUGGEST ANOTHER WIND HIGHLIGHT AS
WELL.

FRIDAY NIGHT/SATURDAY...THUNDERSTORMS END WITH GREATER COVERAGE
NORTHEAST DURING THE NIGHT. FOR SATURDAY...BEST OF THE MID LEVEL
PARAMETERS DO NOT LINE UP WITH THE LOW LEVELS. DRY LINE IS VERY CLOSE
TO THE EASTERN END OF THE AREA IF IT IS CORRECT. PUT IN LOW CHANCE
POPS...WITH GREATEST CHANCE EAST...TO COVER UNCERTAINTY.

SATURDAY NIGHT THROUGH MONDAY...MODEL GUIDANCE PRETTY MUCH IN
AGREEMENT. PRETTY MUCH SIDED WITH THE ECMWF SINCE IT HAS BEEN THE
MOST CONSISTENT. HARD TO PIN DOWN THUNDRSTORM CHANCES/LOCATIONS
SATURDAY INTO SUNDAY WITH MID LEVEL MOISTURE AND LIFT OUT OF PHASE
WITH LOW LEVEL MOISTURE AND CONVERGENCE. BEST MID LEVEL/UPPER LIFT
IS WEST BUT HAVE DRIER LOW LEVEL AIR MASS WITH DRY MID LEVELS EAST.
PRETTY MUCH KEPT SLIGHT CHANCE TO CHANCE ON SATURDAY AND SATURDAY
NIGHT. INITIAL FOCUS ON SUNDAY AFTERNOON WILL BE OVER THE SOUTHWEST
BUT PARAMETERS IMPROVE THROUGH SUNDAY NIGHT INCREASED LIFT WITH
FRONT AND SHORTWAVE TROUGH. MONDAY AND MONDAY NIGHT LOOKS
INTERESTING WITH POST FRONTAL UPSLOPE REGIME OVER THE AREA WITH
SHORTWAVE ENERGY COMING OVER THE TOP. BROADBRUSHED CHANCES THIS
PERIOD. WENT ABOVE GUIDANCE FOR MAXES SUNDAY WITH GOOD WARM AIR
ADVECTION IN ADVANCE OF THE FRONT AND BELOW GUIDANCE ON MONDAY WITH
CLOUDS AND UPSLOPE WINDS.

BULLER

TUESDAY AND WEDNESDAY...RIDGE FORECAST TO AMPLIFY OVER THE CENTRAL
PLAINS TUESDAY AND WEDNESDAY AHEAD OF SHORTWAVE TROUGH MOVING ACROSS
THE GREAT BASIN. ALTHOUGH SHORTWAVE ENERGY BY EJECT AHEAD OF THE
MAIN DISTURBANCE...TIMING THEM VERY DIFFICULT AT THAT TIME RANGE. SO
WILL KEEP POPS IN THE 10 TO 20 RANGE. HEDGED TOWARDS WARMER GUIDANCE
UNDER THE RIDGE.

THANKS TO ALL FOR COLLABORATION.

24
&&

.AVIATION...
1152 AM MDT WED MAY 21 2008

FOR THE 18Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH 12Z AT KGLD
AND KMCK WITH STRONG SOUTHERLY WINDS (20-40 KNOTS) AND CIRRUS
EXPECTED THROUGH MOST OF THE PERIOD. KGLD MAY SEE SOME THUNDERSTORMS
IN THE VICINITY AFTER 22Z. AFTER 12Z LOW LEVEL CLOUDS MOVE IN TO THE
KMCK TERMINAL AND BRING CONDITIONS DOWN TO MVFR...THESE LOW CLOUDS
WILL REMAIN THROUGH MOST OF THE MORNING.

KJ

&&

.FIRE WEATHER...

HAVE UPDATED THE FIRE WEATHER WATCH TO RED FLAG WARNING EXCEPT FOR A
COUPLE OF COUNTIES. DUNDY AND RAWLINS COUNTIES HAVE BEEN REMOVED
SINCE WILL BE COOL TEMPERATURES...CLOUDY SKIES...AND HIGHER
DEWPOINTS. THE WARNING WILL BE FOR THE SAME TIME AS THE WATCH.
EXPECT VERY DANGEROUS CONDITIONS FOR THURSDAY.

JUST A HEADS UP. IT LOOKS LIKE ADDITIONAL FIRE WEATHER HIGHLIGHTS
WILL BE NEEDED FRIDAY AND SATURDAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
     KSZ001>003-013>015-027>029-041-042.

     RED FLAG WARNING FROM 11 AM MDT /12 PM CDT/ TO 9 PM MDT /10 PM
     CDT/ THURSDAY FOR KSZ001-013-014-027-028-041-042.

     WIND ADVISORY FROM 6 AM MDT /7 AM CDT/ TO 6 PM MDT /7 PM CDT/
     THURSDAY FOR KSZ001-013-014-027-028-041-042.

NE...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
     NEZ079>081.

CO...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ090>092.

     RED FLAG WARNING FROM 11 AM TO 9 PM MDT THURSDAY FOR COZ252>254.

     HIGH WIND WARNING FROM 6 AM TO 6 PM MDT THURSDAY FOR COZ090>092.

&&

WFO GOODLAND
Hazardous weather outlook, May 21, 11:30 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT WED MAY 21 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1030 AM MDT WED MAY 21 2008 /1130 AM CDT WED MAY 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT GENERALLY WEST OF A MCCOOK NEBRASKA TO
GOVE KANSAS LINE THROUGH EARLY TONIGHT. THIS AREA IS ALSO IN AN AREA
OF VERY HIGH TO EXTREME FIRE DANGER. ALL OUTDOOR BURNING SHOULD BE
AVOIDED.

ISOLATED TO SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE... WILL
MOVE INTO FAR EASTERN COLORADO AND ADJACENT LOCATIONS IN WESTERN
KANSAS AND NEBRASKA LATE THIS AFTERNOON...CONTINUING TO THE NORTHEAST AND
OUT OF THE TRI-STATE AREA EARLY THURSDAY MORNING. HAIL...STRONG
WINDS AND CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OVER THE NEXT SEVERAL DAYS THE TRI-STATE AREA WILL ENCOUNTER VERY
WINDY CONDITIONS FROM THE SOUTH. WIND ADVISORIES WILL LIKELY BE
NEEDED AND HIGH WIND WARNINGS POSSIBLE. A DRYLINE WILL ALSO BE IN
THE AREA AND ACT AS A FOCUS FOR STRONG TO SEVERE THUNDERSTORM
DEVELOPMENT. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE ALL
POSSIBLE.

BEHIND THE DRYLINE RELATIVE HUMIDITIES WILL FALL INTO THE 5 TO 15
PERCENT RANGE. WITH SUCH LOW RELATIVE HUMIDITY AND SOUTH WINDS OF
30 TO 40 MPH WITH HIGHER GUSTS EXTREME FIRE DANGER WILL EXIST. FIRE
WEATHER WATCHES AND RED FLAG WARNINGS WILL LIKELY BE NEEDED. ALL
OUTDOOR BURNING SHOULD BE AVOIDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO EARLY
EVENING.

DDT/KJ

In the hours before

Local storm report, May 21, 4:17 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
317 PM MDT WED MAY 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             JOES                    39.65N 102.68W
05/21/2008  E0.75 INCH       YUMA               CO   PUBLIC

&&

SJOHNSON
Local storm report, May 21, 4:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
336 PM MDT WED MAY 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             6 SW JOES               39.59N 102.76W
05/21/2008  E1.00 INCH       YUMA               CO   TRAINED SPOTTER

&&

SJOHNSON
Local storm report, May 21, 4:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT WED MAY 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             1 N JOES                39.66N 102.68W
05/21/2008  E1.00 INCH       YUMA               CO   PUBLIC

            HAIL COVERING THE GROUND

&&

SJOHNSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:30 AM CDTFire Weather WatchGLDCheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more12 hr
May 21, 4:49 PM CDTRed Flag WarningGLDCheyenne, Greeley, Logan, Sherman, Thomas, Wallace and 1 more29 hr
May 21, 4:01 PM CDTSevere Thunderstorm WarningGLDKit Carson, Yuma44 min
May 21, 4:35 PM CDTSevere Thunderstorm WarningGLDKit Carson, Yuma40 min
May 21, 5:01 PM CDTHigh Wind WarningGLDCheyenne, Kit Carson, Yuma26 hr
May 21, 5:10 PM CDTSevere Thunderstorm WarningGLDYuma65 min
May 21, 5:42 PM CDTSevere Thunderstorm WarningGLDCheyenne39 min
May 21, 6:13 PM CDTSevere Thunderstorm WarningGLDYuma37 min
May 21, 6:42 PM CDTSevere Thunderstorm WarningGLDKit Carson, Yuma19 min

Nearby

Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.